Alert archive / Washington / Small Craft Advisories in 2016
Small Craft Advisory 166, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 8, 2016, 2:30 PM PDT. It took effect at Jul 9, 2016, 2:47 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2016, 2:30 PM PDT (21:30 UTC)
- In effect from
- Jul 9, 2016, 2:47 AM PDT
- Expired
- Jul 10, 2016, 2:52 AM PDT
- In force
- 24 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
956 WHUS76 KSEW 082130 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 230 PM PDT FRI JUL 8 2016 PZZ150-153-156-170-173-176-090530- /O.NEW.KSEW.SC.Y.0166.160709T1200Z-160710T0300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 230 PM PDT FRI JUL 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY. * WINDS...SOUTHEAST 15 TO 25 KNOTS. * WAVES/SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
6 follow-up statements
735 WHUS76 KSEW 090347 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 847 PM PDT FRI JUL 8 2016 PZZ150-153-156-170-173-176-091200- /O.CON.KSEW.SC.Y.0166.160709T1200Z-160710T0300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 847 PM PDT FRI JUL 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY... * WINDS...SOUTHEAST 15 TO 25 KNOTS. * WAVES/SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
620 WHUS76 KSEW 090947 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 247 AM PDT SAT JUL 9 2016 PZZ150-153-156-170-173-176-091800- /O.EXT.KSEW.SC.Y.0166.160709T0947Z-160710T0300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 247 AM PDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...SOUTH TO SOUTHEAST 15 TO 30 KNOTS. * WAVES/SEAS...WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
783 WHUS76 KSEW 091631 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 931 AM PDT SAT JUL 9 2016 PZZ150-153-156-170-173-176-100045- /O.CON.KSEW.SC.Y.0166.000000T0000Z-160710T0300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 931 AM PDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...SOUTH TO SOUTHEAST 15 TO 30 KNOTS. * WAVES/SEAS...WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
025 WHUS76 KSEW 092131 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 231 PM PDT SAT JUL 9 2016 PZZ153-156-173-176-100545- /O.EXT.KSEW.SC.Y.0166.000000T0000Z-160710T1200Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 231 PM PDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... * WINDS...SOUTH 15 TO 25 KNOTS...SWITCHING TO EAST. * WAVES/SEAS...WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-170-100300- /O.CON.KSEW.SC.Y.0166.000000T0000Z-160710T0300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- 231 PM PDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...SOUTH TO SOUTHEAST 15 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
639 WHUS76 KSEW 100346 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 846 PM PDT SAT JUL 9 2016 PZZ153-156-173-176-101200- /O.CON.KSEW.SC.Y.0166.000000T0000Z-160710T1200Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 846 PM PDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WINDS...SOUTHEAST TO EAST 15 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
470 WHUS76 KSEW 100952 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 252 AM PDT SUN JUL 10 2016 PZZ153-156-173-176-101100- /O.CAN.KSEW.SC.Y.0166.000000T0000Z-160710T1200Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 252 AM PDT SUN JUL 10 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS HAVE EASED. $$ PZZ131-132-101800- /O.NEW.KSEW.SC.Y.0167.160710T0952Z-160711T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 252 AM PDT SUN JUL 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. * WINDS...WEST WIND RISING TO 15 TO 30 KNOTS THIS AFTERNOON. * WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-101800- /O.NEW.KSEW.SC.Y.0167.160710T0952Z-160711T0700Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 252 AM PDT SUN JUL 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS...WEST WIND RISING TO 15 TO 25 KNOTS THIS AFTERNOON. * WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-101800- /O.NEW.KSEW.SC.Y.0167.160710T0952Z-160711T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 252 AM PDT SUN JUL 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. * WINDS...SOUTHWEST WIND RISING TO 15 TO 30 KNOTS THIS AFTERNOON. * WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-101800- /O.NEW.KSEW.SC.Y.0167.160710T0952Z-160711T1200Z/ ADMIRALTY INLET- 252 AM PDT SUN JUL 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. * WINDS...NORTHWEST WIND RISING TO 15 TO 25 KNOTS THIS AFTERNOON. * WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 9:00 AM PDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 8, 9:00 AM PDT, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Seattle WA 900 AM PDT FRI JUL 8 2016 .SYNOPSIS...A deep upper level low just west of Vancouver island will move slowly southeast over northwest Oregon Saturday night, bringing showery weather to Western Washington. Showers will decrease Sunday as the departing low moves east across Oregon. A weak upper level trough will bring a chance of showers Tuesday. A gradually building upper level ridge should bring warmer and drier weather Wednesday and Thursday. && .SHORT TERM...A deep upper level low just W of N Vancouver Island this morning will be the main weather factor for the region through Sunday. The low is expected to move slowly S through Saturday until it reaches NW Oregon Saturday evening. The low will move more rapidly E as it departs on Sunday. For today, W WA remains in moist SW flow aloft between the approaching low and the departing front from last night. Satellite imagery shows a moist stable looking lower air mass offshore and over W WA. RADAR is only showing scattered light showers this morning. The NAM bufr sounding for KSEA today shows the air mass capped around 700 mb/10K ft but unstable below the cap. This should support the current scattered light shower regime through this afternoon. For tonight, a fairly strong looking upper level shortwave trough that is in the SW quadrant of the low this morning, will rotate around the low and move NE across W WA this evening. The models have handled this feature pretty consistently the past few days. The 500 mb vorticity signature is quite strong and there is a 60-70kt 300 mb jetstreak supporting the shortwave. The lack of strong air mass instability has been the main problem in evaluating the shortwave the past couple of days. The latest 12Z GFS and NAM show a band of zero to -1 lifted indices just ahead of the approaching shortwave tonight, which is just enough to tip the scales to include a slight chance of thunderstorms for this evening. The slight chance of thunderstorms will extend from the coast to the Cascades. On Saturday the low will be W of the WA coast and headed SE toward the NW Oregon coast. Another weak shortwave trough rotating around the low will bring showers to W WA, but mainly to the W part. W WA will also be in the more stable E and NE quadrants of the low so the chance of afternoon and evening thunderstorms will be pared back to the areas closest to the low center. On Sunday the low will be over NW Oregon and departing to the E. Some wrap around moisture should be over W WA in the morning, but showers are expected to diminish through the afternoon as the low gets farther away. Some sun breaks can also be expected as drier N flow aloft moves over the area. Kam .LONG TERM...Previous discussion from the 256 AM AFD. A weak upper ridge will move into Western Washington late Sunday night and across the Cascades Monday. It should be another day of light scattered showers and some sun breaks. The models agree well now that another short wave trough will swing through the area Tuesday, extending southeast from an upper low off the coast of British Columbia. Models continue to disagree significantly beyond Tuesday. The GFS and Canadian are similar, keeping the upper low off northern British Columbia as a flat upper ridge builds over Western Washington. The ECMWF shows the upper low tracking east across Washington Tuesday night or Wednesday, with upper ridge after that. Our forecast is a compromise, keeping a slight chance of light showers in the forecast for Wednesday. McDonnal && .AVIATION...A low pressure system is centered off Vancouver Island today with moist southwest flow across Western WA. Expect mostly cloudy skies with scattered showers and the mountains and foothills will be mostly obscured. KSEA...Showery weather with a southerly breeze. && .MARINE...A 998 mb low center off northern Vancouver Island will move to the Oregon coast over the weekend as it slowly fills. The southwest breeze over the coastal waters should turn to the southeast and pick up through Saturday. A weak front should reach the coast on Monday. && .SEW Watches/Warnings/Advisories... WA...None. PZ...None. && www.weather.gov/seattle You can see an illustrated version of this discussion at www.weather.gov/seattle/gafd/latest_webafd.html
Nearby
Small Craft Advisories in Washington, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.